Tennessee, 2007

Hail and Damaging Winds in Tennessee, July 25, 2007

July 25, 2007 · NWS OHX · 5 events in 3 counties and zones

Cluster of thunderstorms July 25, 2007 formed over middle Tennessee from a vorticity lobe circulating around a 500 mb low over northeast Ohio 12Z Wed. July 25.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$101,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Cluster of thunderstorms July 25, 2007 formed over middle Tennessee from a vorticity lobe circulating around a 500 mb low over northeast Ohio 12Z Wed. July 25.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 25, 2:00 AM CST, 9 hours 24 minutes earlier.

Area forecast discussion, Jul 25, 2:00 AM CST, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 AM CDT WED JUL 25 2007

.SHORT TERM...
ANALYSIS SHOWING STUBBORN WEAK SFC/LL TROUGH AXIS HOLDING TOUGH OVER
THE CWA AGAIN EARLY THIS MORNING. ALOFT...TIGHT UPPER LOW CENTERED
OVER EASTERN OH CONTINUES EVER SO SLOW NORTHWEST WOBBLE WHILE ML/UL
TROUGH AXIS EXTENDING SOUTHWEST CURRENTLY SETUP OVER THE CWA.
COMBINATION OF THESE FEATURES ALONG GOOD MOISTURE AXIS HELPING TO
KEEP CONVECTION GOING OVER SOUTHERN MIDDLE TN BUT THERE HAS BEEN A
WEAKENING TREND OVER THE PAST FEW HOURS.

THE MID-STATE LOOKS TO BE THE FOCAL POINT FOR SCATTERED-NUMEROUS
TSTMS AGAIN TODAY AND INTO TONIGHT. DEEPER MOISTURE AXIS WILL REMAIN
ACROSS THE IMMEDIATE VICINITY ALONG WITH WEAK PERSISTENT SFC/LL
BOUNDARY. FORECAST SOUNDINGS AGAIN SHOWING CAPES CLIMBING TO AROUND
2500 THIS AFTERNOON/EVENING. OTHER INSTABILITY PARAMETERS EQUALLY
IMPRESSIVE AND EXPECT CONVECTION TO REDEVELOP EARLY WITH CONVECTIVE
TEMP ONLY IN THE LOWER 80S. EAST AGAIN LOOKS TO BE HOT SPOT BUT ALSO
EXPECT GOOD AMOUNTS OF STMS TO DEVELOP ALONG/NEAR LL FEATURE.
CONVECTION THAT DEVELOPS TODAY LIKELY TO HANG ON WELL INTO THE
EVENING ONCE AGAIN BUT BECOME ISOLATED LATE AND OVERNIGHT.

AS FOR THURSDAY...MEAN MOISTURE NOT AS HEALTHY BUT UPPER TROUGH
REMAINS OVER THE IMMEDIATE VICINITY AND SFC FEATURE ALTHOUGH VERY
WEAK IS STILL PRESENT. AGAIN...AIRMASS WILL BECOME QUITE UNSTABLE
BY LATE MORNING AND AGAIN EXPECTED SCATTERED TSTMS TO BREAK OUT
BUT THEY MAY NOT BE AS NUMEROUS.

ADDITIONALLY...STMS TODAY AND THURSDAY MAY BECOME LOCALLY STRONG
TO SEVERE.

.LONG TERM...
UPPER LOW WILL WORK ITS WAY INTO THE GREAT LAKES REGION BY LATE
THURSDAY AND EVENTUALLY GET PICKED UP BY CANADIAN TROUGH. DESPITE
PHASING...MEAN UPPER TROUGH WILL REMAIN ACROSS THE EASTERN US ONE-
THIRD INTO EARLY NEXT WEEK. AIRMASS ACROSS THE AREA WILL REMAIN
MOIST/UNSTABLE LEADING TO ISOLATED TSTMS AGAIN FRIDAY...AND
SCATTERED TO NUMEROUS TSTMS SATURDAY INTO SUNDAY AS A FRONTAL
BOUNDARY GETS INTO THE MIX. UPPER TROUGH REMAINS OVER THE AREA
MONDAY-TUESDAY BUT AIRMASS MUCH DRIER BY THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      88  68  89  70 /  40  30  30  30
CLARKSVILLE    88  66  89  68 /  30  20  20  20
CROSSVILLE     80  63  81  66 /  50  40  40  40
COLUMBIA       88  68  89  69 /  40  30  40  30
LAWRENCEBURG   88  67  89  69 /  40  30  40  30
WAVERLY        88  66  89  69 /  30  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Jul 25, 4:30 AM CST, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUL 25 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP TODAY AND CONTINUE INTO
TONIGHT. A FEW STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG
TO LOCALLY SEVERE....PRODUCING PENNY SIZED HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

The radar

The Nashville radar (KOHX), 142 km away, was scanning. The volume nearest the first event began at 17:25 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Hail, Cumberland

When
July 25, 11:24 AM CST
Where
Cumberland County, Crossville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.950, -85.030

Reports of pea to penny size hail.

Hail, Cumberland

When
July 25, 11:25 AM CST
Where
Cumberland County, Crossville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.950, -85.030

Thunderstorm Wind, Cumberland

When
July 25, 11:30 AM CST
Where
Cumberland County, Crossville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.950, -85.030

Trees and power lines were down near Peavine and U.S. Highway 70.

Thunderstorm Wind, Cannon

When
July 25, 11:48 AM CST
Where
Cannon County, Woodbury
Measured
50 kt (58 mph) estimated gust
Property damage
$100
Reported by
Public
Coordinates
35.830, -86.080

Tree was blown down.

Lightning, Maury

When
July 25, 12:00 PM CST
Where
Maury County, Mt Pleasant
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.530, -87.200

Emergency Management official said lightning struck a house. There was roof and structural damage to the house, costing about $100k.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35795, 35797, 35800, 35837, 35920.